MAUDE Adverse Event Report: SYNTHES GMBH STEPPED REAM F/TFNA HELICAL BLADE+SCR F/; DRILL BIT

SYNTHES GMBH STEPPED REAM F/TFNA HELICAL BLADE+SCR F/; DRILL BIT
Catalog Number 03.037.022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent orif surgery with a long nail for femoral trochanteric fractures with a large posterior fragment.After inserting the nail, the surgeon inserted a guidewire into the bone head.Because the patient was male, the surgeon performed reaming of the bone head.After reaming, the image intensifier was checked, and 4 metal pieces were visible.The surgeon used a pair of nucleus forceps and removed all 4 metal pieces in about 15 minutes.The surgeon inserted a blade and finished fixation of the central bone fragment.When the extracted 4 metal pieces were examined, they were found to be the cutting edge of the reamer.The surgeon commented that perhaps the reamer broke because he was trying to advance it with a little control.The surgery was completed successfully within 30 minutes' delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: g1.H3, h4, h6.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found reamer tip of the device is broken at the very end, remnants were not returned for revision.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assemblance; or by assembling the device in a misaligned position.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the stepped ream f/tfna helical blade+scr f/ would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part# 03.037.022.Lot # f-35775.Manufacturing site: werk selzach logistik.Supplier: (b)(4).Release to warehouse date: 14 jun 2022.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STEPPED REAM F/TFNA HELICAL BLADE+SCR F/
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2425
SZ   2425
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23416035
Report Number8030965-2025-10841
Device Sequence Number9085169
Product Code HTW
UDI-Device Identifier07611819642485
UDI-Public(01)07611819642485(01)F-35775
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.022
Device Lot NumberF-35775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale